, Volume 260, Issue 1, pp 327-329
Date: 16 Nov 2012

Disease reactivation after fingolimod discontinuation in two multiple sclerosis patients

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access
This is an excerpt from the content

Dear Sirs,

Fingolimod (FTY) is the first oral drug approved for relapsing-remitting (RR) multiple sclerosis (MS). Little is known about MS evolution after its suspension and three reports of high disease activity after FTY withdrawal have recently been published [13]. Here we describe two MS patients with massive disease reactivation after FTY discontinuation.

Patient 1: This 47-year-old lady presented the first neurological episode in 1995. She was initially treated with interferon-beta in 2000, and thereafter with glatiramer acetate. As she continued to experience many relapses, in February 2004 she entered a phase 2 trial comparing FTY against placebo, followed by an extension study in which all subjects were treated with FTY [4]. She remained free from relapses and disease progression until October 2009, but since then she entered a progressive phase of the disease.

In February 2011, she reached EDSS 6.0; brain magnetic resonance imaging (MRI) showed a gadolinium (Gd)-enhancing lesio